Alert archive / Virginia / Wind Advisories in 2019
Wind Advisory 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Dec 1, 2019, 3:50 AM EST for 27 counties in Virginia; 5 counties in North Carolina; 4 counties in West Virginia. It took effect at Dec 1, 2019, 7:00 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2019, 3:50 AM EST (08:50 UTC)
- In effect from
- Dec 1, 2019, 7:00 PM EST
- Expired
- Dec 3, 2019, 7:07 AM EST
- In force
- 36 hr
- Issued by
- NWS Blacksburg, VA
All 36 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS71 KRNK 010850 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 350 AM EST Sun Dec 1 2019 NCZ001-018-VAZ015-011700- /O.NEW.KRNK.WI.Y.0022.191202T0000Z-191203T1700Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 350 AM EST Sun Dec 1 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...From 7 PM this evening to noon EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ002-003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044- 507-508-011700- /O.NEW.KRNK.WI.Y.0022.191202T1500Z-191203T1700Z/ Alleghany NC-Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Sparta, Dobson, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 350 AM EST Sun Dec 1 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...From 10 AM Monday to noon EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
394 WWUS71 KRNK 011905 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 205 PM EST Sun Dec 1 2019 NCZ001-018-VAZ015-020315- /O.CON.KRNK.WI.Y.0022.191202T0000Z-191203T1700Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 205 PM EST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...From 7 PM this evening to noon EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow showers will be occurring during this time, so winds will blow the snow around reducing visibility and making travel treacherous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ002-003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044- 507-508-020315- /O.CON.KRNK.WI.Y.0022.191202T1500Z-191203T1700Z/ Alleghany NC-Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Sparta, Dobson, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 205 PM EST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...From 10 AM Monday to noon EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
560 WWUS71 KRNK 020229 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 929 PM EST Sun Dec 1 2019 NCZ001-018-VAZ015-021500- /O.CON.KRNK.WI.Y.0022.000000T0000Z-191203T1700Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 929 PM EST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...Until noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow showers will be occurring during this time, so winds will blow the snow around reducing visibility and making travel treacherous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ002-003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044- 507-508-021500- /O.CON.KRNK.WI.Y.0022.191202T1500Z-191203T1700Z/ Alleghany NC-Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Sparta, Dobson, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 929 PM EST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia, northwest North Carolina and southeast West Virginia. * WHEN...From 10 AM Monday to noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
598 WWUS71 KRNK 020836 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 336 AM EST Mon Dec 2 2019 NCZ001-018-VAZ015-021645- /O.CON.KRNK.WI.Y.0022.000000T0000Z-191203T1700Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 336 AM EST Mon Dec 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...Until noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow showers will be occurring during this time, so winds will blow the snow around reducing visibility and making travel treacherous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ002-003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044- 507-508-021645- /O.CON.KRNK.WI.Y.0022.191202T1500Z-191203T1700Z/ Alleghany NC-Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Sparta, Dobson, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 336 AM EST Mon Dec 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia, northwest North Carolina and southeast West Virginia. * WHEN...From 10 AM Monday to noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
275 WWUS71 KRNK 021503 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1003 AM EST Mon Dec 2 2019 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507- 508-030500- /O.CON.KRNK.WI.Y.0022.000000T0000Z-191203T1700Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 1003 AM EST Mon Dec 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia, northwest North Carolina, and southeast West Virginia. * WHEN...From 10 AM Monday to noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PW
965 WWUS71 KRNK 030536 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1236 AM EST Tue Dec 3 2019 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507- 508-031700- /O.CON.KRNK.WI.Y.0022.000000T0000Z-191203T1700Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 1236 AM EST Tue Dec 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia, northwest North Carolina, and southeast West Virginia. * WHEN...Through noon EST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
290 WWUS71 KRNK 031207 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 707 AM EST Tue Dec 3 2019 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507- 508-031315- /O.CAN.KRNK.WI.Y.0022.000000T0000Z-191203T1700Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 707 AM EST Tue Dec 3 2019 ...WIND ADVISORY IS CANCELLED... Wind speeds and wind gusts have been below advisory levels for a few hours now. The forecast is for winds and gusts to continue to decrease as the day progresses. Therefore, the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:58 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 30, 11:58 PM EST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1158 PM EST Sat Nov 30 2019 .SYNOPSIS... A major low pressure area and associated frontal system will move eastward from the central U.S. overnight with rainfall continuing into Sunday. A warm front will lift north of the area tomorrow quickly followed by the passage of a cold front Sunday afternoon. && .NEAR TERM /THROUGH SUNDAY/... As of 935 PM EST Saturday... No major changes have been made to the forecast in terms of precipitation, timing and coverage. Temperatures are expected to remain nearly steady or slowly rise through the night. Much of southwest Virginia, southeast West Virginia and north central North Carolina in a brief pause in the rainfall. But, another large shield of rain over the Tennessee Valley will spread over the area before midnight. Complex surface and upper level system centered across the mid- Mississippi Valley will continue to work eastward overnight with overrunning rainfall pattern persisting. A warm front will remain to our south until morning and then lift northward across the CWA during the day and a trailing cold front begins to approach from the west. Additional rainfall of 0.50 to 1.00 inch is possible overnight and early Sunday, which comes on top of the 0.25 to 1.00+ inch that had fallen up to 4PM. The highest observed amounts so far have been across the Tennessee River basin (mainly Smyth, Tazewell counties). A few small streams and rivers may approach or exceed bankfull across this watershed by Sunday. Experimental guidance from the National Water Model (NWM) shows the North Fork Holston basin in Smyth County and the Reed Creek basin in Wythe County as the most likely to reach or exceed bankfull based on previous rainfall and HRRR/GFS precipitation forecast. Temps tomorrow a bit trickier as the wedge breaks down ahead of the cold front. Low to mid- 50s seemed to be a reasonable compromise among various model solutions. Precipitation winds down after the front with the winds picking up but upslope precipitation develops beyond Sunday afternoon. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 230 PM EST Saturday... Deep closed low drifts across the northern Ohio Valley Sunday evening, into the mid-Atlantic region Monday afternoon. Expect cold air to lag a bit behind the front Sunday evening, so snow will be mainly confined to the higher terrain of southwest VA and NC late Sunday evening as the colder air aloft actually arrives there first. We will see blustery and showery conditions Monday as the upper low moves overhead. Models are showing decent lapse rates with cold advection and 8h temps in the -3 to -6C range to allow for snow showers across the mountains during the day, with a mix to the east. Flurries will likely be seen even into the piedmont early in the day changing rain showers/sprinkles at best in the afternoon. Could see flurries into the evening Monday east, while main upslope will continue in the west. Several inches of snow will likely occur across the mountains of WV into NC from late Sunday night-Tuesday morning. Light accumulations (a dusting) could occur as far east as the Blue Ridge. Too early for headlines at this point. The other issue will be winds, as models ramp up the speeds briefly behind the front Sunday evening, but mainly elevations above 4000ft. Models have stronger low level jet Monday afternoon/evening. No wind headlines yet, but may be needing a wind advisory for at least Monday-Monday evening. Expect the snow showers to subside Tuesday as the northwest flow relaxes and low level moisture shrinks. Looking dry Tuesday afternoon-Tuesday night. Lows will be close to normal with highs about 5 degrees below normal in the piedmont to 10 to 15 degrees below normal in the west. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 1220 PM EST Saturday... Fairly progressive upper flow following the departure of the deep trough/low over the northeast will keep our weather fairly dry and cooler than normal from Wednesday-Saturday. A weak southern stream system may allow for a few rain or snow showers Friday. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 1155 PM EST Saturday... LIFR conditions will be widespread across the southwest Virginia, northwest North Carolina and southeast West Virginia under a stratus and with MVFR light to moderate rain and fog. Conditions will not improve with the passage of a cold front around Sunday. Timing of the front has been consistent in the models. Ceilings will improve for most locations to VFR as winds shift northwest and start to increase. Across mountains and the western slopes of the central Appalachians, an increasing northwest winds will yield uplsope MVFR to IFR cloud cover and isolated to scattered rain/snow showers Sunday night. With a strong inversion in place overnight, and increasing winds aloft in advance of the cold front, pockets of low level wind shear are expected between roughly 06-12Z, 1am-7am. Confidence in the above aviation forecast is moderate to high. .Extended Aviation Discussion... A prolonged period of upslope snow possible Sunday night into Monday night across southeast West Virginia and from the Alleghany Highlands south into southwest VA and northwest NC. Upslope precipitation will be ending in the mountains by Tuesday. VFR conditions expected Tuesday afternoon through Wednesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PC NEAR TERM...AMS/DS/PC SHORT TERM...WP LONG TERM...WP AVIATION...DS/PC/RAB
Hazardous weather outlook, Nov 30, 3:25 PM EST, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 325 PM EST Sat Nov 30 2019 NCZ003>006-019-020-VAZ032>035-043>047-058-059-012030- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 325 PM EST Sat Nov 30 2019 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ002-VAZ010>014-016>020-022>024-WVZ044-507-012030- Alleghany NC-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Monroe- Eastern Greenbrier- 325 PM EST Sat Nov 30 2019 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong and gusty west to northwest winds can be expected at times Sunday through Tuesday, mainly in the higher elevations. A Wind Advisory may be needed for part or all of this time period, especially across the higher terrain of the Blue Ridge. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-018-VAZ007-009-015-WVZ042-043-508-012030- Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers- Western Greenbrier- 325 PM EST Sat Nov 30 2019 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong and gusty west to northwest winds can be expected at times Sunday through Tuesday, mainly in the higher elevations. A Wind Advisory may be needed for part or all of this time period. In addition, snow showers are expected Sunday night through early Tuesday along the western slopes. A few inches of snow will be possible along the higher ridges. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 5:33 AM EST | Winter Weather Advisory | RNK | Bland, Grayson, Smyth, Tazewell | 49 hr |
| Dec 1, 2:38 PM EST | Winter Storm Warning | RNK | Grayson | 40 hr |
Nearby
Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Wind Advisories in West Virginia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.